MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 5 ML BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS 5 ML BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE
Catalog Number 309633
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Numbness (2415); Eye Irritation (4803)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported 5 ml bd luer-lok¿ syringe with attached needle was leaking.The following was received by the initial reporter: reported issue: leaking; (b)(6) 2023.On (b)(6) 2023 one of our medical assistants was drawing up lidocaine using the 5ml (b-d309577 syringe, 21g x 1.5", needle combo) when instead of drawing into the syringe some of the lidocaine came squirting out the side of the needle where the needle attaches to the syringe (green part).The needle was securely attached to the syringe.The lidocaine went into her eye requiring it to be flushed out.She had irritation and numbness to her eye and surrounding tissue for several hours after the incident.I promptly reported the incident to medline to bring awareness to a possible product defect.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Pr 8990096 - follow up mdr for device evaluation.It was reported there was a leakage issue.As a sample was not returned, a thorough sample evaluation could not be performed.A physical sample is required for a more thorough evaluation and potential root cause determination.A device history record review was completed for provided material number 309633, lot 3060178.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Lot 3060178 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Since no samples displaying the reported condition were received corrective actions are not necessary.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
5 ML BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17924814
Report Number1213809-2023-01131
Device Sequence Number12463702
Product Code FMF
UDI-Device Identifier30382903096337
UDI-Public(01)30382903096337
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309633
Device Lot Number3060178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown